MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER

ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER
Model Number TV-EX181845-J
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text: device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2015.Additionally, (3) three ovation ix iliac extenders were implanted on (b)(6) 2016 for an unknown reason.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately nine (9) years post initial procedure, during a routine follow up, the left leg of the bifurcated stent graft was found to have separated from one of the ovation ix iliac extenders (classified as a type 3a endoleak).The physician elected to reline the previously implanted stent grafts with an additional afx2 bifurcated stent graft, an ovation ix iliac limb and an ovation ix iliac extender on (b)(6)2024 to successfully resolve this event.The patient was reported as stable post-secondary procedure.This event was previously reported under mdr#: 3011063223-2024-00008.Now approximately seven (7) years post implant of the ovation ix extenders, an internal clinical assessment determined that there was evidence to reasonably suggest a type 1b endoleak of the right common iliac artery occurred.The type 1b endoleak was discovered during review of the operative report dated on (b)(6) 2024.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, an ovation ix iliac limb and an ovation ix iliac limb extension to resolve this event.The patient was reported as stable post-secondary procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the afx type 1b endoleak of the right common iliac artery is confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint was identified.The final patient status was reported as discharge home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Note: the type 1b endoleak was previously addressed in mdr # 3011063223-2024-00008.There was no endoleak in relation to the ovation iliac limb; therefore, a complaint is not required.Please remove from your system.

Brand Name
OVATION IX
Common Device Name
EXTENDER
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key18958025
Report Number3008011247-2024-00029
Device Sequence Number9364922
Product Code MIH
UDI-Device IdentifierM701TVEX181845J1
UDI-Public+M701TVEX181845J1/$$3191020FS09011608/
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2019
Device Model NumberTV-EX181845-J
Device Lot NumberFS090116-08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, LOT # 1264545014; OVATION IX EXTENDER, LOT # FS042516-46; OVATION IX EXTENDER, LOT # FS082916-20
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale